Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 91, NWS Nashville, TN

March 27, 20174 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 27, 2017, 6:55 PM CDT for 4 counties in Tennessee. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2017, 6:55 PM CDT (23:55 UTC)
Expired
Mar 27, 2017, 7:45 PM CDT
In force
50 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Hickman County, TN, Marshall County, TN, Maury County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 95 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 7:18 PM CDTHAIL 0.88Columbia, TNTSPOTTER REPORTED NICKEL SIZE HAIL IN COLUMBIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 12:08 PM CDTSevere Thunderstorm WatchSPC8 hr
Mar 27, 2:24 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2017-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2017-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
1296 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

377 
WUUS54 KOHX 272355
SVROHX
TNC081-117-119-187-280045-
/O.NEW.KOHX.SV.W.0091.170327T2355Z-170328T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
655 PM CDT MON MAR 27 2017

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Northwestern Marshall County in Middle Tennessee...
  Maury County in Middle Tennessee...
  Southeastern Williamson County in Middle Tennessee...
  East central Hickman County in Middle Tennessee...

* Until 745 PM CDT

* At 654 PM CDT, a severe thunderstorm was located near Mount
  Pleasant, or 8 miles west of Columbia, moving east at 35 mph.

  HAZARD...60 mph wind gusts and nickel size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Columbia, Spring Hill, Mount Pleasant, Santa Fe, Culleoka,
  Hampshire, Williamsport and I-65 East Of Columbia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3541 8694 3543 8698 3549 8728 3550 8728
      3550 8727 3551 8728 3555 8729 3555 8731
      3576 8729 3579 8670 3539 8685
TIME...MOT...LOC 2354Z 270DEG 29KT 3560 8720 

HAIL...0.88IN
WIND...60MPH
 
$$

Barnwell
1 follow-up statement
154 
WWUS54 KOHX 280023
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
723 PM CDT MON MAR 27 2017

TNC081-280033-
/O.CAN.KOHX.SV.W.0091.000000T0000Z-170328T0045Z/
Hickman TN-
723 PM CDT MON MAR 27 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HICKMAN COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1000 PM CDT for
Middle Tennessee.

LAT...LON 3541 8694 3543 8698 3546 8715 3577 8705
      3579 8670 3539 8685
TIME...MOT...LOC 0023Z 270DEG 29KT 3560 8691 

$$

TNC117-119-187-280045-
/O.CON.KOHX.SV.W.0091.000000T0000Z-170328T0045Z/
Marshall TN-Maury TN-Williamson TN-
723 PM CDT MON MAR 27 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHWESTERN MARSHALL...EASTERN MAURY AND SOUTHEASTERN WILLIAMSON
COUNTIES...

At 723 PM CDT, a severe thunderstorm was located 8 miles east of
Columbia, moving east at 35 mph.

HAZARD...60 mph wind gusts and nickel size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Columbia, Spring Hill, I-65 East Of Columbia and Culleoka. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3541 8694 3543 8698 3546 8715 3577 8705
      3579 8670 3539 8685
TIME...MOT...LOC 0023Z 270DEG 29KT 3560 8691 

HAIL...0.88IN
WIND...60MPH
 
$$

Barnwell

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 6:46 PM CDT, 9 minutes earlier.

Area forecast discussion, Mar 27, 6:46 PM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
646 PM CDT Mon Mar 27 2017

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Main severe weather threat right now is over our southern-most
counties, where a tornado warning remains in effect until 7 pm for
Lewis County, as well as parts of Maury and Hickman Counties.
Meanwhile, atmosphere over northwestern Middle has stabilized, and
have canceled four counties in our northwest from Severe Weather
Watch 089.

&&

.AVIATION...
00Z TAF DISCUSSION.

BNA/CKV/CSV...Initial line of storms is now affecting the
Cumberland Plateau with a second line of storms trailing from
Nashville southwestward into West Tennessee. Look for storms to
affect BNA & CKV through the early evening, and CSV through late
evening. Once these storms clear the mid state, we will be rain-
free during the overnight period through tomorrow. Look for low
ceilings to develop toward morning as wrap-around moisture enters
the mid state.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......19
AVIATION........08
Hazardous weather outlook, Mar 27, 5:21 AM CDT, 13 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
521 AM CDT Mon Mar 27 2017

TNZ005>011-023>034-056>066-075-077>080-093>095-281030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
521 AM CDT Mon Mar 27 2017

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Strong to severe thunderstorms are possible this afternoon and
evening across all of Middle Tennessee. The greatest chance for
severe storms however remains along and west of I-65. Damaging
straight line winds and hail are the main threats. An isolated
brief tornado is possible as well.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Another round of strong to severe storms is possible in Middle
Tennessee on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be necessary this afternoon and again on
Thursday.

In the hours before

Local storm report, Mar 27, 6:19 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
619 PM CDT MON MAR 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     TSTM WND DMG     10 S LIVINGSTON         36.24N  85.33W
03/27/2017                   OVERTON            TN   EMERGENCY MNGR

            POWER LINE DOWN ON EARNEST LOOPER RD. TIME ESTIMATED
            BASED ON RADAR.

&&

EVENT NUMBER OHX1700348

MR3
Local storm report, Mar 27, 6:22 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
622 PM CDT MON MAR 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             LINDEN                  35.61N  87.84W
03/27/2017  M1.00 INCH       PERRY              TN   AMATEUR RADIO

            QUARTER SIZE HAIL ONGOING.

&&

EVENT NUMBER OHX1700349

MR3
Local storm report, Mar 27, 6:28 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
628 PM CDT MON MAR 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     HAIL             1 W LINDEN              35.61N  87.86W
03/27/2017  M1.00 INCH       PERRY              TN   AMATEUR RADIO

            QUARTER SIZE HAIL ONGOING.

&&

CORRECTED EVENT TIME...LOCATION

EVENT NUMBER OHX1700349

MR3
Local storm report, Mar 27, 6:32 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
632 PM CDT MON MAR 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     TSTM WND DMG     6 WNW HOHENWALD         35.58N  87.66W
03/27/2017                   PERRY              TN   TRAINED SPOTTER

            HWY 412 BLOCKED FROM DAMAGE. POSSIBLE TORNADO.

&&

EVENT NUMBER OHX1700350

MR3
Local storm report, Mar 27, 6:35 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
635 PM CDT MON MAR 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     TSTM WND DMG     HOHENWALD               35.55N  87.56W
03/27/2017                   LEWIS              TN   FIRE DEPT/RESCUE

            TREES DOWN ON MCCORD HOLLOW RD. APPARENT DAMAGE PATH
            EXTENDS FROM HWY 412 NORTHEASTWARD TO THIS LOCATION.
            POSSIBLE TORNADO.

&&

EVENT NUMBER OHX1700351

MR3
Local storm report, Mar 27, 6:39 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
639 PM CDT MON MAR 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     TSTM WND DMG     5 NW HOHENWALD          35.60N  87.62W
03/27/2017                   LEWIS              TN   FIRE DEPT/RESCUE

            TREES DOWN ON MCCORD HOLLOW RD. APPARENT DAMAGE PATH
            EXTENDS FROM HWY 412 NORTHEASTWARD TO THIS LOCATION.
            POSSIBLE TORNADO.

&&

CORRECTED LOCATION

EVENT NUMBER OHX1700351

MR3

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 1:43 PM CDTSpecial Weather StatementOHXStewart47 min
Mar 27, 1:56 PM CDTSevere Thunderstorm WarningOHXStewart49 min
Mar 27, 2:16 PM CDTSevere Thunderstorm WarningOHXWayne29 min
Mar 27, 2:39 PM CDTSevere Thunderstorm WarningOHXHouston, Humphreys, Montgomery, Stewart36 min
Mar 27, 3:13 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Robertson, Williamson62 min
Mar 27, 3:17 PM CDTSpecial Weather StatementOHXDickson, Houston, Montgomery28 min
Mar 27, 3:21 PM CDTSpecial Weather StatementOHXGiles, Lawrence, Marshall, Maury54 min
Mar 27, 3:36 PM CDTSevere Thunderstorm WarningOHXDavidson, Williamson24 min
Mar 27, 3:39 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Marshall36 min
Mar 27, 3:52 PM CDTSevere Thunderstorm WarningOHXDavidson, Robertson, Sumner, Wilson23 min
Mar 27, 3:55 PM CDTSevere Thunderstorm WarningOHXDavidson, Marshall, Rutherford, Williamson35 min
Mar 27, 4:14 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale, Wilson31 min
Mar 27, 4:19 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Sumner, Williamson, Wilson26 min
Mar 27, 4:29 PM CDTSpecial Weather StatementOHXOverton, Putnam46 min
Mar 27, 4:38 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale37 min
Mar 27, 4:42 PM CDTSpecial Weather StatementOHXGrundy, Van Buren, Warren48 min
Mar 27, 4:45 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys30 min
Mar 27, 5:02 PM CDTSpecial Weather StatementOHXClay, Jackson, Overton, Pickett43 min
Mar 27, 5:11 PM CDTSpecial Weather StatementOHXClay, Jackson49 min
Mar 27, 5:15 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys30 min
Mar 27, 5:25 PM CDTSevere Thunderstorm WarningOHXPerry50 min
Mar 27, 5:31 PM CDTSevere Thunderstorm WarningOHXClay, Fentress, Overton, Pickett29 min
Mar 27, 5:39 PM CDTTornado WarningOHXPerry, Wayne25 min
Mar 27, 5:45 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Maury, Williamson45 min
Mar 27, 6:01 PM CDTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys, Montgomery16 min
Mar 27, 6:02 PM CDTTornado WarningOHXHickman, Lewis, Perry28 min
Mar 27, 6:12 PM CDTAreal Flood AdvisoryOHXPerry2 hr
Mar 27, 6:28 PM CDTTornado WarningOHXHickman, Lewis, Maury32 min
Mar 27, 6:43 PM CDTTornado WarningOHXWayne32 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.